I only take a muscle relaxer (Tiznaidine) at night before I go to bed. I notice that my arm and legs jerk or move uncontrolably. In the mornings I even have trouble holding on to my coffee cup. I have spilled my coffee a few times. I looked at the side affects for this drug and did not see this one listed. Can you help me?
Can muscle relaxers such as tizanidine or flexeril cause arms and legs to jerk or move uncontrolabl?
Question posted by bwilburn74 on 21 Jan 2015
Last updated on 3 November 2019 by Yokikiyo
Flexeril causes me leg jerks. Everyone is different. I don't even why "they" try labeling anything.
I have heard that flexeril makes your muscles stiff. I have had my legs jerk at night but not often.
I hope that your situation has been resolved by now, but, I felt the need to let others know. I suffer from severe restless leg syndrome. I had been taking soma on and off for another illness. On my last doctor visit, my doctor changed me to Flexeril. I started it yesterday and started having leg jerks. In the evening, I took the 2nd one assuming that I was just having another bad leg jerk day! I have never had leg jerks so bad. They were constant for almost the whole day and night and I am having them this morning. Arms would jerk also. I hit myself in the face twice! The things that would normally stop the jerks for an hour up to 5 hours would only work for about 10 minutes. I do find it very strange that a muscle relaxer would make Restless Leg Syndrome worse, but, I have had other medications suddenly make them worse. I took gabapentin (Neurontin) for about 2 years and suddenly, without an increase in dosage, my RLS became unbearably out of control.
I would give an absolute yes to your question. I'm trying to decide if I'm brave enough to give it another day's trial. I'll do a bit more research before I make my decision. I will post back if I take the Flexeril and the RLS (jerks) continue to worsen with it. I should also note for anyone taking an SSRI anti-depressant that certain ones can make RLS worse. You can search for "which anti-depressants make RLS worse". I hope this helps someone.
I just had to be taken off Baclofen fir jerky movemebts, even driving. Muscle weakness when I needed to use my muscles the most (walking, sitting, standing) I was generally "out of it" not coherent at times and in 200% times the pain. It took two days to stop the med myself over the weekend my self I had been on Flexiril for a,very long time with no real positive or negative side effects but not helping my degenerative spine, herniated dusks, general spasticity or fibromyalgia. Today I've started back on Robaxin and I pray it helps,more than last two options. I think honestly bacfolen has been the worst medication I've been on twitter e in 20 years after a car wreck started my health issues resulting in my first spine surgery at 22. Good luck.
Muscle relaxers shouldn't cause limb jerks. Are you experiencing any added stress in your life? A lot of times that can cause muscle jerks and/or muscle twitches. I suggest you contact your doctor to rule out anything that may be serious.
This could be the result of an interaction between the tow, contact the prescribing physician right away.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.